MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2009, patient presented with following pre-op diagnoses: spondylolisthesis.Lumbar radiculopathy.For which, patient underwent following procedure: transforaminal epidural steroid injection at l4-5 and l5-s1 on the left under fluoroscopic guidance.Patient tolerated the procedure well without any intraoperative complications.On (b)(6) 2009, patient presented with following pre-op diagnoses, spondylolisthesis.Degenerative disk disease.Lumbar radiculopathy.Spinal stenosis.For which, patient underwent following procedure, transforaminal epidural steroid injection at l4-5 and s1 on the left under fluoroscopic guidance.Patient tolerated the procedure well without any intraoperative complications.On (b)(6) 2009, patient presented with following pre-op diagnoses, grade 2 l5-s1 spondylolisthesis.Bilateral l5 foraminal stenosis.For which, patient underwent following procedures, l5-s1 posterior lumbar interbody fusion with 11mm luminary spacers and autograft.L5-s1 decompressive laminectomy with bilateral l5 foraminotomy.Instrumentation at l5 and s1 with pedicle screws.Posterolateral fusion at l5 and s1 with autograft and bmp-2.Per op notes, transverse processes and ala of the sacrum were decorticated out laterally.This was packed with an extra small bmp sponge on the right, as well as morcellized autograft.Patient tolerated the procedure well without any intraoperative complications.Patient alleges unspecified injury due to the use of rhbmp-2.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6355932
Report Number1030489-2017-00416
Device Sequence Number11157270
Product Code NEK
UDI-Device Identifier00613994239518
UDI-Public00613994239518
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2010
Device Catalogue Number7510050
Device Lot NumberM110901AAH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/30/2017
Supplement Date Received by Manufacturer01/30/2017
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR